Bruising is very common after filler treatments, studies state that it occurs in roughly 70% of patients having filler procedures.
The most common side effects from filler are swelling and bruising, even though all precautions are taken to prevent bruising, some patients will bruise more, and some less. There is no reliable method for checking if you will be a bruise but the odds are that you will have bruising after treatment.
The areas where the skin shows the most visible signs of ageing are also the most likely to bruise after filler injections, namely around the upper lip, under the eyes, and in the tear troughs.
If you’re getting injectable treatments to reduce the appearance of nasolabial folds, marionette lines and to enhance the chin, take note that these areas are prone to bruising.
How To Treat Bruising
Arnica cream (topical) from the chemist can help with both swelling and bruising. I always recommend my clients ice for the first 72 hours post injection then start applying a warm moist compress to bring blood flow to the area. This will help reduce the bruising, but keep in mind it can take up to 2 weeks for final healed results.
If you have any increased pain or or swelling to the area, please be sure to contact your injector.
You will need to be creative with make-up application based on the colour theory and principles.
The choice of the concealer’s colour depends on the colour of the bruise – the initial red bruise can be concealed with green colour, purple-blue bruises will require yellow tinted concealer and resolving yellow bruise will respond well to concealer with light purple or lavender tint.
Medications That May Increase Bruising:
- Ibuprofen (Advil)
- Other non steroidal anti-inflammatories
- Vitamin E
- Fish Oil
- Ginseng, Green Tea
- Kava St. John’s Wort
- Celery Root
- Black Cohash
- Flax Seed Clopidogrel (Plavix)
- Dipyridamole (Persantine)
- Warfarin (Coumadin)
- Steroids (Prednisone and others)
Do Not Stop Prescription Medications Without First Consulting Your Doctor.